The trend of using Dexamethasone, a steroid with popular brands like ‘Yodi’ to get the ‘perfect’ buttocks size and lift has been on for quite some time.
This drug is constantly abused by many, especially young females for one of its side effects: water retention or oedema where body fluid accumulates in the buttocks to give it an ‘attractive’ swell. I guess the brand name ‘yodi’ perfectly describes that effect if you understand Yoruba.
Dexamethasone is constantly abused by many for one of its side effects – water retention – to give the buttocks an ‘attractive’ swell
If you are (or know someone) in the habit of doing this or contemplating taking up this habit, know that it comes with a price that is not only expensive but also painful.
- Increased susceptibility to and severity of infections
- Gastrointestinal effects like peptic ulcer, abdominal distension
- Musculoskeletal effects like long bone fractures, early onset of osteoporosis
- Hirsutism (excessive growth of hair)
- Moon face
- Swollen and painful legs
- Stretch marks
- Skin that is easy to bruise
- Slow or impaired healing.
Think again, would you rather have all these unhealthy effects and more for the probability of a ‘big’ buttocks?
Dangerous side effects of dexamethasone include increased chances of infections, long bone fractures, skin that is easy to bruise and slow or impaired healing of wounds
Please Note: Taking the drug ‘yodi’ is in itself not dangerous, if taken for health reasons and as prescribed. It is an abuse of it that is dangerous.
Dexamethasone when taken for genuine health reasons should be taken with food to minimize gastrointestinal (stomach) upset and should not be used longer than prescribed.
Dexamethasone should not be stopped abruptly as this can trigger adrenal crisis and other withdrawal symptoms, instead, the dose is gradually reduced (e.g. to 1 tab daily for 7 days) and discontinued.